Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hyperplane arrangements and linear strands in resolutions

Author: Irena Peeva
Journal: Trans. Amer. Math. Soc. 355 (2003), 609-618
MSC (2000): Primary 13D02
Published electronically: September 6, 2002
MathSciNet review: 1932716
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The cohomology ring of the complement of a central complex hyperplane arrangement is the well-studied Orlik-Solomon algebra. The homotopy group of the complement is interesting, complicated, and few results are known about it. We study the ranks for the lower central series of such a homotopy group via the linear strand of the minimal free resolution of the field $\mathbf{C}$ over the Orlik-Solomon algebra.

References [Enhancements On Off] (What's this?)

  • [AHH] A. Aramova, J. Herzog, and T. Hibi, Gotzmann theorems for exterior algebras and combinatorics, J. Algebra 191 (1997), 174-211. MR 98c:13025
  • [Bj] A. Björner, The homology and shellability of matroids and geometric lattices, in Matroid Applications (ed.: N. White) Cambridge University Press, 1992. MR 94a:52030
  • [BZ] A. Björner and G. Ziegler, Broken circuit complexes: Factorizations and generalizations, J. Combin. Theory Series B 51 (1991), 96-126. MR 92b:52027
  • [ER] P. Edelman and V. Reiner, Free hyperplane arrangements between $A_{n-1}$ and $B_{n}$, Math. Z. 215 (1994), 347-365. MR 95b:52021
  • [Ei] D. Eisenbud, Commutative Algebra with a View Towards Algebraic Geometry, Springer-Verlag, New York, 1995. MR 97a:13001
  • [Fa] M. Falk, The minimal model of an arrangement of hyperplanes, Trans. Amer. Math. Soc. 309 (1988), 543-556. MR 89d:32024
  • [Fr] R. Fröberg, Determination of a class of Poincaré series, Math. Scand. 37 (1975), 29-39. MR 53:8057
  • [FR] M. Falk and R. Randell, The lower central series of a fiber-type arrangement,, Invent. Math. 82 (1985), 77-88. MR 87c:32015b
  • [Ko] T. Kohno, Série de Poincaré-Koszul associée aux groupes de tresses pures, Invent. Math. 82 (1985), 57-75. MR 87c:32015a
  • [OT] P. Orlik and H. Terao, Arrangements of hyperplanes, Springer-Verlag, New York, 1992. MR 94e:52014
  • [SY] B. Shelton and S. Yuzvinsky, Koszul algebras from graphs and hyperplane arrangements, J. London Math. Soc. 56 (1997), 477-490. MR 99c:16044
  • [Zi] G. Ziegler, Matroid representations and free arrangements, Trans. Amer. Math. Soc. 320 (1990), 525-541. MR 90k:32045

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 13D02

Retrieve articles in all journals with MSC (2000): 13D02

Additional Information

Irena Peeva
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
Address at time of publication: Department of Mathematics, Cornell University, Malott Hall, Ithaca, New York 14853-4201

Received by editor(s): January 15, 1998
Received by editor(s) in revised form: December 21, 1998
Published electronically: September 6, 2002
Additional Notes: This work was partially supported by NSF
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society